U.S. doctors online nowAsk doctors free
Canada
A 28-year-old female asked:

What should i use as an exfoliator for peeling skin from using differin (adapalene) 0.1% gel? i've been using for 5 weeks; this is the 1st time i've had peeling.

1 doctor answer3 doctors weighed in
Dr. Joseph Eastern
Dermatology 45 years experience
No need.: Most retinoid creams (including differin) cause peeling sometimes, especially during cold weather. Often, all you have to do is apply a little less each night. You can also use a light moisturizer if you wish (one that says "non-comedogenic" on the label). If the peeling persists, try skipping a day of treatment. But exfoliation just causes more peeling in most cases.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 22, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.